Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 56, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2009, 2:44 PM CDT for Iron County, Madison County, Reynolds County, Missouri. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2009, 2:44 PM CDT (19:44 UTC)
- Expired
- May 13, 2009, 3:18 PM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Iron County, MO, Madison County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 3:28 PM CDT | HAIL 1 | 2 Ssw Fredericktown, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 131944
SVRLSX
MOC093-123-179-132030-
/O.NEW.KLSX.SV.W.0056.090513T1944Z-090513T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CDT WED MAY 13 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IRON COUNTY IN SOUTHEAST MISSOURI...
MADISON COUNTY IN SOUTHEAST MISSOURI...
EAST CENTRAL REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 330 PM CDT
* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ANNAPOLIS...OR 11 MILES NORTH OF PIEDMONT...AND MOVING NORTHEAST AT
40 MPH.
* LOCATIONS IMPACTED INCLUDE...
FREDERICKTOWN...ANNAPOLIS...SACO...BUCKHORN...JUNCTION CITY...
MARQUAND...VULCAN...DES ARC...SABULA...CATHERINE PLACE AND MINE LA
MOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3732 9086 3764 9040 3764 9015 3731 9015
3731 9018 3731 9055 3727 9056 3727 9073
3718 9074
TIME...MOT...LOC 1945Z 238DEG 36KT 3730 9071
$$
BYRD2 follow-up statements
000
WWUS53 KLSX 131956
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
256 PM CDT WED MAY 13 2009
MOC179-132006-
/O.CAN.KLSX.SV.W.0056.000000T0000Z-090513T2030Z/
REYNOLDS MO-
256 PM CDT WED MAY 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN REYNOLDS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF EASTERN REYNOLDS
COUNTY...SO THE WARNING HAS BEEN CANCELLED.
LAT...LON 3727 9073 3741 9073 3764 9040 3764 9015
3731 9015 3731 9055 3727 9056
TIME...MOT...LOC 1956Z 238DEG 36KT 3736 9059
$$
MOC093-123-132030-
/O.CON.KLSX.SV.W.0056.000000T0000Z-090513T2030Z/
MADISON MO-IRON MO-
256 PM CDT WED MAY 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR IRON AND MADISON COUNTIES...
AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR VULCAN...OR 15 MILES NORTH OF PIEDMONT...MOVING NORTHEAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
FREDERICKTOWN...SACO...BUCKHORN...JUNCTION CITY...MARQUAND...
CATHERINE PLACE AND MINE LA MOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3727 9073 3741 9073 3764 9040 3764 9015
3731 9015 3731 9055 3727 9056
TIME...MOT...LOC 1956Z 238DEG 36KT 3736 9059
$$
BYRD000
WWUS53 KLSX 132018
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
318 PM CDT WED MAY 13 2009
MOC093-123-132028-
/O.CAN.KLSX.SV.W.0056.000000T0000Z-090513T2030Z/
MADISON MO-IRON MO-
318 PM CDT WED MAY 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR IRON AND MADISON COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3727 9073 3741 9073 3764 9040 3764 9015
3731 9015 3731 9055 3727 9056
TIME...MOT...LOC 2018Z 238DEG 36KT 3748 9035
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:23 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 13, 12:23 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1223 PM CDT WED MAY 13 2009 .DISCUSSION... /441 AM CDT WED MAY 13 2009/ SYNOPSIS... ELEVATED SHOWERS AND THUNDERSTORMS ERUPTING ACROSS THE CWA ALONG THE NOSE OF THE MID-LEVEL LLJ PER VWP LSX AND SPC MESOSCALE ANALYSES. LATEST RUC MODEL INDICATES UPWARDS OF 1500 J/KG MUCAPE AND STEEPER MID-LEVEL LAPSE RATES ADVECTING EASTWARD ACROSS THE MID-MS VALLEY REGION. WOULD EXPECT THIS ACTIVITY TO CONTINUE OVER THE NEXT COUPLE OF HOURS WITH THE MAIN THREAT BEING HAIL AND LOCALLY HEAVY RAINFALL. WILL NEED TO MONITOR THIS SITUATION AND HOW IT DEVELOPS...MORE IMPORTANT THE POTENTIAL IMPACT TO THIS AFTERNOONS SEVERE WEATHER EPISODE. THERE HAVE BEEN ALREADY SEVERAL REPORTS OF HALF-INCH TO QUARTER-SIZED HAIL WITH SEVERAL OF THE ELEVATED STORMS. DISCUSSION... HAVE MADE VERY FEW CHANGES TO THE GOING FORECAST OTHER THAN SIMPLY MODIFYING THE POP GRIDS FOR POTENTIAL SEVERE WEATHER OUTCOME...WHICH HAS BECOME TRICKY BASED ON PRESENT TRENDS. MONITORED MESO-NAM AND 4KM WRF RUNS WITH REGARDS TO GOING FORECAST. MODELS IN AGREEMENT OF H500 TROF TO INTENSIFY AND DIG THRU THE NORTHERN PLAINS. SURFACE LOW WILL DEEPEN ACROSS ND AND LIFT NORTHEASTWARD INTO WESTERN ONTARIO WITH A TRAILING COLD FRONT THRU THE CENTRAL PLAINS THAT WILL PUSH SOUTHEASTWARD THRU THE MID-MS VALLEY. MESO-NAM/RUC INDICATE NOSE OF H85 LLJ AND GREATEST THETAE ADVECTION WITH STEEP MID-LEVEL LAPSE RATES OF 6-8C/KM ACROSS THE MS-RIVER BASIN AND EASTWARD RESULTING IN ONGOING CONVECTION THRU NORTHERN PORTIONS OF THE CWA FOR THE INITIAL PORTION OF THE PERIOD. ELEVATED WARM MIXED LAYER WILL OVERRIDE AND CAP SURFACE BOUNDARY LAYER YIELDING MUCAPES ON THE ORDER OF 2000 J/KG. THERE ARE INDICATIONS OF SUBSIDENCE BEHIND THE NOSE OF THE H85 LLJ IN CONCERT WITH A WEAK H500 SW TRAVERSING EASTWARD ALONG THE ZONAL FLOW INTO UPPER-MS VALLEY REGION. H5-H7 OMEGA VALUES NEGATIVE THRU NORTHERN MO REGION...AND THIS MAIN EXPLAIN THE LACK OF CONVECTIVE WEATHER THRU CENTRAL IA AND WESTERN MO. THE BIG QUESTION IS HOW ALL THIS ELEVATED CONVECTION WILL IMPACT THE SEVERE WEATHER POTENTIAL FOR THE AFTERNOON. NONE OF THE MODELS WERE HANDLING THE CONVECTION ACROSS SOUTHERN OK...AND THEREBY UNACCOUNTING FOR POTENTIAL CONVECTIVE DEBRIS. BETWEEN THE DIFFERENT WRF MODELS AND MESO-NAM THERE ARE MULTIPLE SOLUTIONS AND MULTIPLE OUTCOMES LEAVING ONE TO SIMPLY PICK AND CHOOSE. NEVERTHELESS THE AVERAGE BETWEEN THE MESO-NAM/4KM WRF INDICATE PRESENT CONVECTION ACROSS NE TO ROLL WITH THE ZONAL FLOW ALONG AND NORTH OF THE MO/IA BORDER...THEREBY IMPACTING NORTHERN PORTIONS OF THE CWA. INTO THE AFTERNOON...SURFACE BASED INSTABILITY BUILDS ACROSS THE REGION WITH VALUES OF 2000-3000 J/KG AND CINH IS ILLUSTRATED TO ERODE THRU THE 18Z-21Z TIMEFRAME. BUT AGAIN QUESTIONS RESOLVE AS TO THE IMPLICATIONS OF SUGGESTIVE MCS/BOWING STRUCTURE ROLLING THRU THE NORTHERN PORTION OF THE CWA AND HOW THIS MAY AID OR HAMPER CONVECTION FOR THE AFTERNOON AND INTO THE EVENING HOURS AHEAD OF THE SURFACE COLD FRONTAL FEATURE ENTERING NORTHWEST MO BY 21Z. NOT TO MENTION THE CONVECTIVE DEBRIS PRESENTLY OVER EASTERN PORTIONS OF OK SPREADING ACROSS MO BY WAY OF THE MID TO UPPER LEVEL FLOW. HAVE KEPT IN SEVERE WEATHER WORDING INTO THE FORECAST PER SPCDY1 OUTLOOK AND MODEL OUTCOMES AS IT SEEMS LIKELY THERE WILL BE SEVERE WEATHER PRESENT ALONG THE COLD FRONT AS IT MOVES SOUTHEASTWARD ACROSS THE CWA DURING THE AFTERNOON AND OVERNIGHT PERIOD. IF THE ATMOSPHERIC SURFACE BOUNDARY LAYER IS ABLE TO DESTABILIZE PRIOR TO THE ARRIVAL OF THE COLD FRONT...THEN THIS COULD BE A VERY ACTIVE DAY FOR SEVERE WEATHER. BEST CONVECTIVE DYNAMICS RESIDE OVER NORTHERN PORTIONS OF THE CWA BY 21Z WITH 0-1/0-3 SRH CONFINED ALONG AND EAST OF THE MS RIVER AND 0-6 KM BULK SHEAR WITH VALUES UPWARDS OF 50 KTS THRU LOCATIONS NORTH OF THE I-70 CORRIDOR. WITH 0-1 KM SHEAR AROUND 30 KTS AND 0-3 KM SHEAR VECTORS ORIENTED ORTHOGONAL TO THE SURFACE COLD FRONT ON THE ORDER OF 40-45 KTS...STEEP MID LEVEL LAPSE RATES WITH CAA IN THE UPPER LEVELS...AND AFOREMENTIONED SBCAPE...THERE IS THE STRONG POTENTIAL FOR DISCRETE SUPERCELLS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES ACROSS THE REGION. MODELED HODOGRAPHS ARE IMPRESSIVE WITH CLOCKWISE TURNING IN THE LOW-LEVELS FOR LOCATIONS ALONG AND EAST OF THE MS RIVER VALLEY. NEVERTHELESS ALONG AND AHEAD OF THE COLD FRONT PRESENT MODEL SOLUTIONS INDICATE A STRONG AND SIGNIFICANT SQUALL LINE TO MOVE SOUTHEASTWARD ACROSS THE CWA WITH THE POTENTIAL FOR EMBEDDED SUPERCELLS. MAIN THREATS ANTICIPATED WITH THE POTENTIAL SQUALL LINE ARE DAMAGING WINDS...LARGE HAIL...AND THE POTENTIAL FOR ISOLATED TORNADOES. BY LATE EVENING THE COLD FRONT WILL MOVE INTO CENTRAL PORTIONS OF MO MOVING SOUTHEASTWARD ALONG AND AHEAD OF WHICH THERE ARE INDICATIONS FROM MODEL SOLUTIONS OF A CONTINUING SQUALL LINE WITH BOWING SEGMENTS POSSIBLE. DURING THIS TIME H500 TROF DIGS THRU THE UPPER MS VALLEY REGION AND ACCELERATES THE COLD FRONT SOUTHEASTWARD INTO THE CWA. ANY LEFT OVER INSTABILITY ALONG AND AHEAD OF THE FRONT WILL SURELY BE LIFTED AND ANY DISCRETE ACTIVITY CONGLOMERATED INTO THE MAIN SQUALL LINE ALONG THE COLD FRONTAL BOUNDARY. STRONG SUBSIDENCE IS EVER-PRESENT BEHIND THE COLD FRONT WITH SUBSTANTIAL DRY AIR AS HIGH PRESSURE BUILDS FROM BEHIND WITH GREATEST INSTABILITY DYNAMICS SHUNTED SOUTHEASTWARD INTO THE BOOTHEEL REGION BY 6Z. FOR LATE THURSDAY AND INTO THE WEEKEND...FOLLOWED CLOSELY WITH THE PREVIOUS FORECAST. MODEL SOLUTIONS INDICATE COLD FRONT WILL PUSH WELL SOUTH OF THE CWA BY 00Z FRIDAY WITH HIGH PRESSURE BUILDING ACROSS THE REGION. HAVE CLEARED CLOUDS THRU NORTHERN PORTIONS OF THE CWA WITH SIGNIFICANT DRYING OF THE ATMOSPHERIC COLUMN AND WEAK UPPER LEVEL RIDGING...BUT KEPT PARTLY TO MOSTLY CLOUDY CONDITIONS SOUTH OF THE I-70 CORRIDOR AS LOW- TO MID-LEVEL FLOW WILL BEGIN TO REVERT BACK SOUTHERLY. ECMWF/NAM IN FAIRLY GOOD AGREEMENT FOR ANOTHER H500 TROF TO INTENSIFY AND DIG THRU THE NORTHERN PLAINS...LIFTING INTO WESTERN ONTARIO. WARM FRONT WILL BEGIN TO LIFT INTO WESTERN MO FRIDAY MORNING ALONG AND AHEAD OF WHICH PRECIPITATION SEEMINGLY DEVELOPS IN CONCERT WITH THE NOSE OF THE H850 LLJ AND MODEST THETAE ADVECTION. THERE ARE SUBTLE HINTS OF A POSSIBLE MCS TYPE SYSTEM ORIGINATING OVER THE CENTRAL/SOUTHERN PLAINS AND LIFTING NORTHEASTWARD ALONG THE MO/IA BORDER IN TANDEM WITH THE NOSE OF THE H850 LLJ AND THETAE ADVECTION. BY FRIDAY AFTERNOON ANOTHER COLD FRONT WILL SLIDE SOUTHEASTWARD INTO THE REGION ALONG AND AHEAD OF WHICH ANOTHER UNSTABLE REGIME IS PREVALENT. SEVERE WEATHER SEEMS LIKELY BUT FOR NOW WILL SKIP ON THE DETAILS...BUT HAVE INCREASED POPS INTO THE LIKELY CATEGORY. BEHIND THE COLD FRONT HIGH PRESSURE DEEPENS OUT OF THE PACIFIC NORTHWEST.FOLLOWED CLOSELY WITH THE ECMWF WHICH INDICATES THE FRONT WELL TO THE SOUTH OF THE CWA BY 00Z SUNDAY INTO PORTIONS OF WESTERN TN. HIGH PRESSURE FILTERS IN FOR THE SUN 12Z TIME FRAME WITH 1000-500 RH KEEPING CONDITIONS FAIRLY DRY. SIPPRELL && .AVIATION... /1215 PM CDT WED MAY 13 2009/ FOR THE 18Z TAFS... DETAILS OF THUNDERSTORM EVOLUTION ARE STILL NOT COMPLETELY CLEAR CUT ATTM. WEST-EAST ORIENTED BOUNDARY FROM CENTRAL IL TO JUST NORTH OF KSTL INTO NW MO SHOULD SLOWLY LIFT NORTH THIS AFTERNOON AND FEEL THIS FEATURE WILL BE THE MAIN FOCUS FOR THUNDERSTORMS. IT IS ALREADY GENERATING SOME THUNDERSTORMS FROM KSTL EASTWARD. HOWEVER THE STRONGER ACTIVITY WILL LIKELY FORM ON THE WESTERN END OF THIS BOUNDARY INVOF OF CENTRAL MO LATER THIS AFTERNOON AS THE COLD FRONT ENCROACHES FROM THE NW. THIS ACTIVITY SHOULD GROW UPSCALE BY EARLY EVENING INTO A SQUALL LINE AND MOVE SEWD THROUGH THE EVENING HOURS WITH A PERIOD OF POTENTIALLY HIGH IMPACT WEATHER AT ALL TAF SITES. COLD FROPA SHOULD BE ACCOMPANIED BY A 2-4H WINDOW OF MVFR CIGS..WITH CONDITIONS THEN IMPROVING TO VFR. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 13, 4:54 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 454 AM CDT WED MAY 13 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 454 AM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR TODAY AND TONIGHT. THERE IS THE POTENTIAL FOR A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. TORNADOES...VERY LARGE HAIL...WIND GUSTS IN EXCESS OF 70 MPH AND LOCALLY HEAVY RAINFALL ARE ALL POSSIBLE. GRADIENT WINDS OUT OF THE SOUTH OUTSIDE OF THUNDERSTORMS MAY GUST TO 30 TO 35 MPH DURING THE DAY WEDNESDAY. MODERATE TO MAJOR FLOODING CONTINUES AT SEVERAL POINTS ALONG THE ILLINOIS RIVER...THE MERAMEC RIVER AT VALLEY PARK AND THE MISSISSIPPI RIVER AT CHESTER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THURSDAY NIGHT INTO SATURDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS OF NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS FOR FRIDAY AFTERNOON INTO SATURDAY MORNING. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER...MERAMEC RIVER AND AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR THIS AFTERNOON AND THROUGH THE EVENING HOURS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 SIPPRELL
In the hours before
Special weather statement, May 13, 9:24 AM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 924 AM CDT WED MAY 13 2009 ILZ065-131515- FAYETTE IL- 924 AM CDT WED MAY 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FAYETTE COUNTY UNTIL 1015 AM CDT... AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VAN BURENSBURG...OR 8 MILES WEST OF VANDALIA...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VANDALIA...RAMSEY... BROWNSTOWN...WRIGHTS CORNER...ST. ELMO...BINGHAM...SHAFTER... HAGERSTOWN...BAYLE CITY...AVENA...LOOGOOTEE AND ST. JAMES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
Special weather statement, May 13, 11:24 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1124 AM CDT WED MAY 13 2009 MOZ018-131715- KNOX MO- 1124 AM CDT WED MAY 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 1215 PM CDT... AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LA PLATA...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HURDLAND...EDINA... GREENSBURG...KNOX CITY...COLONY AND BARING. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BYRD
Special weather statement, May 13, 1:24 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 124 PM CDT WED MAY 13 2009 ILZ060-065-131900- FAYETTE IL-MONTGOMERY IL- 124 PM CDT WED MAY 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 200 PM CDT... AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COFFEEN...OR 6 MILES SOUTH OF HILLSBORO... MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COFFEEN...VAN BURENSBURG...IRVING...CHAPMAN...FILLMORE...BINGHAM AND BAYLE CITY. BYRD
Special weather statement, May 13, 2:31 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 231 PM CDT WED MAY 13 2009 MOZ084-099-132000- IRON MO-REYNOLDS MO- 231 PM CDT WED MAY 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR IRON AND SOUTHEASTERN REYNOLDS COUNTIES UNTIL 300 PM CDT... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF ELLINGTON...OR 10 MILES NORTHWEST OF PIEDMONT...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ANNAPOLIS...VULCAN... DES ARC AND SABULA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:41 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 49 min |
| May 13, 3:44 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 46 min |
| May 13, 4:18 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 42 min |
| May 13, 3:04 PM CDT | Flash Flood Watch | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 15 more | 12 hr |
| May 13, 5:55 PM CDT | Tornado Warning | LSX | Knox | 65 min |
| May 13, 6:39 PM CDT | Tornado Warning | LSX | Knox, Lewis | 66 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.